MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 6.5 MM X 45 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 6.5 MM X 45 MM; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thromboembolism (2654)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via a personal interaction, that a 132cm cereglide 71 catheter (nic71132c/lot # unknown) and an embotrap iii 6.5 mm x 45 mm (et309645/lot # unknown), were used for a mechanical thrombectomy of left internal carotid artery (ica) occlusion for acute cerebral infarction.Two passes were made by using embotrap ¿ and the cereglide 71, and recanalization was achieved.However, at this time the user reported a ¿filling defect¿ was found at the anterior cerebral artery.A direct aspiration, first pass technique (adapt) was performed by using vecta46 intermediate catheter (stryker) and full recanalization was achieved.The user reported extensive ischemic foci were observed because it took a long time from onset to completion of the procedure.The event was reported as such, ¿the procedure was a mechanical thrombectomy of left internal carotid artery occlusion for acute cerebral infarction.2 passes were made by using embotrap ¿ 6.5×45 and the cereglide 71, and recanalization was achieved.Filling defect was found at anterior cerebral artery, so adapt was performed by using vecta46 and full recanalization was achieved.The fully recanalization was achieved 90 minutes after the puncture and no symptomatic intracerebral hemorrhage was found.However, extensive ischemic foci were observed because it took a long time from onset to completion of the procedure.Post-procedure changes in the patient: the patient was discharged from the hospital on may 24 with mrs 5.After 3 months, mrs remained 5.Continuous flush was unknown.Other concomitant devices were trak microcatheter, optimo 8fr guiding catheter.The patient initially presented with symptoms of aphasia and right-sided paralysis.Nihss: 25, aspects-dwi: 3.¿ no further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section b3 ¿ date of event: the date of the event was not reported.Section d.: the product lot number was not available / not reported.The expiration date of the device is not known.Section e1.Initial reporter phone: (b)(6).Section h4: the device manufacture date is not known as the device lot number is not available / not reported.The device was discarded; therefore, no further investigation can be performed.The lot number is not known; therefore, a device history record review cannot be completed.A thromboembolism is a known potential complication associated with the use of the embotrap iii and cereglide71 catheter and is listed in instructions for use (ifu) as such for both devices.There were no alleged quality issues related to the used devices, as the devices performed as intended.Per the event description, a ¿filling defect was found at anterior cerebral artery.¿ a filling defect is a general term used to refer to any abnormality on an imaging study which disrupts the normal opacification (filling) of a cavity or lumen.Based on the given intervention of using the vecta46 intermediate catheter to achieve full recanalization, the ¿filling defect¿ it is clinically understood as referring to a thromboembolism.Since a thromboembolism is considered a serious injury, and the event required the additional surgical intervention of another retrieval attempt and resulted in a clinically significant procedural delay, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, b5, g3, g6, h2 and h11.Section b5: additional information was received on 29-jul-2024.Summary: per the limited information received, there were no alleged product malfunction with the used cerenovus products.The patient is an 83-year-old female.Regarding any residual symptoms, it was said the patient¿s paralysis remained.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
EMBOTRAP III 6.5 MM X 45 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19690974
Report Number3011370111-2024-00054
Device Sequence Number18126717
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public10886704082859
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309645
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
132CM CEREGLIDE 71 CATHETER; AXS VECTA® 46 INTERMEDIATE CATHETER (STRYKER); OPTIMO¿ BALLOON GUIDE CATHETER (TOKAI MEDICAL); TRAK¿ 21 MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age83 YR
Patient SexFemale